Alert archive / Kansas / Frost Advisories in 2019
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 21, 2019, 1:23 PM MDT for Hamilton County, Kearny County, Scott County, Kansas. It took effect at May 22, 2019, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 1:23 PM MDT (19:23 UTC)
- In effect from
- May 22, 2019, 3:00 AM MDT
- Expired
- May 22, 2019, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
767 WWUS73 KDDC 211923 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 223 PM CDT Tue May 21 2019 KSZ043-061-062-221300- /O.NEW.KDDC.FR.Y.0003.190522T0900Z-190522T1300Z/ Scott-Hamilton-Kearny- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, and Deerfield 223 PM CDT Tue May 21 2019 /123 PM MDT Tue May 21 2019/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/ Wednesday. * TEMPERATURE...32 to 35 degrees. * IMPACTS...Tender vegetation may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ jf
1 follow-up statement
986 WWUS73 KDDC 221300 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 800 AM CDT Wed May 22 2019 KSZ043-061-062-221400- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-190522T1300Z/ Scott-Hamilton-Kearny- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, and Deerfield 800 AM CDT Wed May 22 2019 /700 AM MDT Wed May 22 2019/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 21, 12:03 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 21, 12:03 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 103 PM CDT Tue May 21 2019 ...Updated for aviation discussion... .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Tue May 21 2019 A strong upper level low pressure system was centered over northern New Mexico early this morning. A deep upper trough rotating around the southern quadrant of the low was becoming negatively tilted as it pushed out into west Texas. Through today, the upper low and trough complex will rotate out to the northeast across the central High Plains. A broad shield of rain and thunderstorms was spreading through western and central Kansas ahead of the upper low. This will continue to lift out through the area this morning and exit the forecast area shortly after sunrise. Fog that developed across the forecast area earlier this evening has been scoured out by the rain. Dense fog was spotty or off and on at that time. Some fog may redevelop in the wake of the rain but feel widespread dense fog is not too likely so will cancel the advisory. As the storm system lifts out this morning, surface low pressure and an associated warm front will also pull to the north. South to southwest winds will increase across the forecast area later this morning. A cold front will sweep southeast across the forecast area this afternoon behind the low. With a cold pool aloft over the area and some daytime heating, showers and thunderstorms are expected to redevelop later this morning and afternoon. MUCape values will generally be less than 1000 j/kg but with steep lapse rates and a fair amount of deep layer shear, especially toward central Kansas, a few of the storms could become severe with large hail and possibly a tornado. Conditions quiet down this evening as the upper system continues to pull away. With clearing skies and light winds, temperatures over western portions of the forecast area could very well drop into the mid/upper 30s. If dewpoints drop low enough, some areas of frost could develop. The next shift will need to monitor this for the possibility of a frost advisory. Wednesday will be considerably warmer and more pleasant with light winds. .LONG TERM...(Wednesday through Monday) Issued at 400 AM CDT Tue May 21 2019 The upper flow pattern will be conducive for showers and thunderstorms to develop over parts of the area nearly every day through the Memorial Day weekend. Thursday looks to be an active severe weather day as a strong shortwave trough and strong upper level jet lifts out from New Mexico across the central High Plains. A very unstable airmass along with strong deep layer shear will likely result in severe thunderstorms with the potential of large hail and a few tornadoes. Thunderstorm chances will likely continue nearly every day through the upcoming holiday weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 100 PM CDT Tue May 21 2019 A few showers and thunderstorms are possible through 00z as an upper level low passes during daytime heating. CIGS will continue to improve as drier air works into western Kansas with the gusty southwest winds. Expect winds to drop off by 00z. && .HYDROLOGY... Issued at 400 AM CDT Tue May 21 2019 Will keep the Flash Flood Watch intact through this morning as another round of rain moves through the area. There will be a chance for thunderstorms across central Kansas this afternoon. Rainfall rates and storm coverage should not be as great as Monday so the threat for flash flooding should diminish by this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 38 77 59 / 90 30 0 40 GCK 56 36 74 54 / 80 10 0 30 EHA 57 40 77 52 / 80 10 0 30 LBL 61 43 79 58 / 40 10 0 30 HYS 60 38 71 55 / 100 30 0 30 P28 69 46 80 65 / 80 30 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Finch HYDROLOGY...Gerard
Hazardous weather outlook, May 21, 4:03 AM MDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Tue May 21 2019 KSZ030-031-043>046-061>066-074>081-084>090-221100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Tue May 21 2019 /403 AM MDT Tue May 21 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Locally heavy rain will move through central and parts of southwest Kansas this morning. There will be a threat for flooding with the rain. See the latest Flash Flood Watch product for additional details. Scattered thunderstorms are expected to redevelop this afternoon. A few of these storms could become severe with large hail, damaging wind and isolated tornadoes. The greatest threat for severe weather will be around central Kansas. Low temperatures tonight are expected to dip into the mid and upper 30s over far west central Kansas. Areas of frost will be possible. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Elevated risk * Lightning: Elevated risk * Non-thunderstorm wind: Elevated risk * Freeze: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Scattered thunderstorms are expected to develop late Wednesday night into Thursday. Severe thunderstorms are expected with the greatest potential to the east of a Hays to Liberal line. Large hail, damaging winds, tornadoes and locally heavy rain will be possible. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Freeze: Elevated risk * Thursday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Elevated risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon east of Highway 83. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, May 21, 12:23 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
123 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FUNNEL CLOUD ULYSSES 37.58N 101.36W
05/21/2019 GRANT KS PUBLIC
THIS REPORT WAS FROM SOCIAL MEDIA. THE IMAGE
WAS OF A SMALL FUNNEL CLOUD NEAR ULYSSES.
&&
RBSpecial weather statement, May 21, 12:50 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Dodge City KS 150 PM CDT Tue May 21 2019 KSZ043-063-211915- Finney KS-Scott KS- 150 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY... NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES UNTIL 215 PM CDT... At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Holcomb, moving north at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Friend and Shallow Water. LAT...LON 3839 10069 3806 10077 3806 10110 3839 10111 TIME...MOT...LOC 1850Z 186DEG 26KT 3811 10093 JJOHNSON
Special weather statement, May 21, 12:58 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
158 PM CDT Tue May 21 2019
KSZ065-079-211945-
Pawnee KS-Edwards KS-
158 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE...WESTERN STAFFORD
AND EAST CENTRAL EDWARDS COUNTIES UNTIL 245 PM CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belpre, moving north at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Larned, Lewis, Garfield, Belpre, Ash Valley, Frizell and Zook.
LAT...LON 3800 9901 3800 9902 3795 9902 3793 9903
3794 9926 3833 9927 3833 9903 3826 9903
3826 9892
TIME...MOT...LOC 1858Z 186DEG 26KT 3796 9914
JJOHNSONSpecial weather statement, May 21, 1:04 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Dodge City KS 204 PM CDT Tue May 21 2019 KSZ044-045-063-064-211930- Finney KS-Hodgeman KS-Lane KS-Ness KS- 204 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY... SOUTHWESTERN NESS...NORTHWESTERN HODGEMAN AND SOUTHEASTERN LANE COUNTIES UNTIL 230 PM CDT... At 204 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Kalvesta, moving north at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Finney, southwestern Ness, northwestern Hodgeman and southeastern Lane Counties. LAT...LON 3807 10021 3809 10044 3839 10043 3839 10001 TIME...MOT...LOC 1904Z 186DEG 26KT 3816 10032 JJOHNSON
Special weather statement, May 21, 1:12 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Dodge City KS 212 PM CDT Tue May 21 2019 KSZ043-044-063-212000- Finney KS-Lane KS-Scott KS- 212 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FINNEY... SOUTHEASTERN SCOTT AND SOUTHWESTERN LANE COUNTIES UNTIL 300 PM CDT... At 212 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Friend, moving north at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Finney, southeastern Scott and southwestern Lane Counties. LAT...LON 3813 10044 3815 10074 3838 10075 3838 10043 TIME...MOT...LOC 1912Z 182DEG 14KT 3823 10062 JJOHNSON
Special weather statement, May 21, 1:18 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Dodge City KS 218 PM CDT Tue May 21 2019 KSZ065-066-079-212015- Stafford KS-Pawnee KS-Edwards KS- 218 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAWNEE... NORTHWESTERN STAFFORD AND NORTHEASTERN EDWARDS COUNTIES UNTIL 315 PM CDT... At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near Macksville, moving north at 30 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Macksville, Seward, Radium and Dillwyn. LAT...LON 3796 9885 3797 9908 3826 9905 3826 9874 TIME...MOT...LOC 1918Z 182DEG 26KT 3805 9896 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:28 PM MDT | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 9 hr |
| May 21, 1:27 AM MDT | Areal Flood Warning | DDC | Pratt | 24 hr |
| May 21, 11:38 AM MDT | Special Weather Statement | DDC | Grant | 52 min |
| May 21, 12:03 PM MDT | Special Weather Statement | DDC | Grant | 42 min |
| May 21, 12:17 PM MDT | Special Weather Statement | DDC | Stanton | 43 min |
| May 21, 12:50 PM MDT | Special Weather Statement | DDC | Finney | 25 min |
| May 21, 12:54 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 20 min |
| May 21, 12:58 PM MDT | Special Weather Statement | DDC | Pawnee | 47 min |
| May 21, 1:04 PM MDT | Special Weather Statement | DDC | Hodgeman | 26 min |
| May 21, 1:12 PM MDT | Special Weather Statement | DDC | Finney | 48 min |
| May 21, 1:18 PM MDT | Special Weather Statement | DDC | Stafford | 57 min |
| May 21, 1:32 PM MDT | Special Weather Statement | DDC | Ness | 43 min |
| May 21, 1:36 PM MDT | Special Weather Statement | DDC | Hodgeman | 24 min |
| May 21, 1:37 PM MDT | River Flood Warning | DDC | Hodgeman, Pawnee | 10 days |
| May 21, 1:37 PM MDT | River Flood Warning | DDC | Rush | 45 hr |
| May 21, 1:51 PM MDT | Special Weather Statement | DDC | Hodgeman | 39 min |
| May 21, 2:14 PM MDT | Special Weather Statement | DDC | Ness | 46 min |
| May 21, 2:19 PM MDT | Special Weather Statement | DDC | Ness | 41 min |
| May 21, 2:35 PM MDT | Special Weather Statement | DDC | Trego | 40 min |
| May 21, 3:08 PM MDT | Special Weather Statement | DDC | Ellis | 37 min |
| May 21, 3:20 PM MDT | Severe Thunderstorm Warning | DDC | Ellis | 55 min |
| May 21, 3:25 PM MDT | Special Weather Statement | DDC | Pawnee | 35 min |
| May 21, 3:41 PM MDT | Special Weather Statement | DDC | Stafford | 49 min |
| May 21, 4:02 PM MDT | Special Weather Statement | DDC | Pratt | 43 min |
| May 21, 4:17 PM MDT | Special Weather Statement | DDC | Stafford | 28 min |
| May 21, 4:26 PM MDT | Special Weather Statement | DDC | Kiowa | 34 min |
| May 21, 4:42 PM MDT | Special Weather Statement | DDC | Pawnee | 33 min |
Nearby
Frost Advisories in Kansas, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.